Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 40, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 28, 2006, 2:35 PM MDT for Kane County, Utah. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 2:35 PM MDT (20:35 UTC)
- Expired
- Jul 28, 2006, 3:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Kane County, UT
The radar
The Cedar City radar (KICX), 48 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 282036 SVRSLC UTC025-282115- /O.NEW.KSLC.SV.W.0040.060728T2035Z-060728T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 235 PM MDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL KANE COUNTY IN UTAH... * UNTIL 315 PM MDT. * AT 229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MT CARMEL...OR ABOUT 14 MILES NORTHWEST OF KANAB...AND WAS MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MT CARMEL AROUND 305 PM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3727 11247 3734 11268 3715 11281 3707 11254 $$
2 follow-up statements
000 WWUS55 KSLC 282100 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 255 PM MDT FRI JUL 28 2006 UTC025-282115- /O.CON.KSLC.SV.W.0040.000000T0000Z-060728T2115Z/ KANE UT- 255 PM MDT FRI JUL 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR WEST CENTRAL KANE COUNTY... AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MT CARMEL...OR ABOUT 12 MILES NORTHWEST OF KANAB. THIS STORM WAS MOVING SOUTH AT 5 TO 10 MPH. ROUTE 89 ABOUT 2 MILES SOUTHEAST OF MOUNT CARMEL JUNCTION HAS RECEIVED WILL CONTINUE TO RECEIVE THE BRUNT OF THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... ORDERVILLE BY 315 PM MDT LAT...LON 3727 11247 3734 11268 3715 11281 3707 11254 $$
000 WWUS55 KSLC 282114 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 314 PM MDT FRI JUL 28 2006 UTC025-282121- /O.EXP.KSLC.SV.W.0040.000000T0000Z-060728T2115Z/ KANE UT- 314 PM MDT FRI JUL 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KANE COUNTY EXPIRES AT 315 PM MDT... THIS THUNDERSTORM HAS WEAKENED AND WILL CONTINUE TO MOVE OVER RURAL AREAS. LAT...LON 3727 11247 3734 11268 3715 11281 3707 11254 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:33 PM MDT, 2 minutes earlier.
Area forecast discussion, Jul 28, 2:33 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
233 PM MDT FRI JUL 28 2006
.SYNOPSIS...HIGH PRESSURE ALOFT TO OVER NEVADA WILL MIGRATE EAST OF
THE UTAH BY LATE IN THE WEEKEND. MOISTURE TO THE SOUTH AND WEST
WILL SPREAD ACROSS THE STATE THIS WEEKEND.
&&
.DISCUSSION...UPPER RIDGE CENTERED OVER NEVADA WILL DRIFT SLOWLY
EASTWARD THROUGH THE WEEKEND. LOW CENTER ON SATELLITE WATER VAPOR
OVER WEST CENTRAL NEW MEXICO HAS REMAINED VIRTUALLY STATIONARY
AND CONTINUES TO SPREAD MOISTURE ACROSS SOUTHERN COLORADO. THIS
MOISTURE WILL CLIP SOUTHEAST CORNER OF UTAH BUT NO CONVECTION
HAS DEVELOPED IN THAT AREA AND REMAINS UNLIKELY.
BROAD MOISTURE PLUME OVER ARIZONA SPREADING INTO NEVADA HAS SPAWNED
THUNDERSTORMS OVER NEVADA AND SOUTHWEST UTAH. SOME STORMS MAY PRODUCE
BRIEF HEAVY RAIN AND SMALL HAIL ALONG WITH THE USUAL GUSTY WINDS AND
LIGHTNING. KICX RADAR IS OPERATING IN A DEGRADED MODE AS UPGRADE OF
SYSTEM IS STILL ONGOING. THIS MOISTURE WILL SPREAD EASTWARD FOLLOWING
THE HIGH CENTER AS IT MIGRATES TO THE EAST OVER THE WEEKEND.
ISOLATED CONVECTION OVER MAINLY THE SOUTHERN MOUNTAINS THIS AFTERNOON
AND EVENING WILL DEVELOP BUT IS NOT EXPECTED TO BE AS INTENSE AS
CONVECTION ASSOCIATED WITH DEEPER MOISTURE TO THE WEST.
THUNDERSTORMS NOW DEVELOPING OVER EAST CENTRAL NEVADA ARE EXPECTED
TO SPREAD NORTHWARD AND COULD DRIFT TO THE NORTHEAST CORNER OF THE
STATE AND SPILL OVER THE BORDER INTO UTAH. THESE STORMS WERE THOUGHT
TO BE MORE OF THE DRY LIGHTNING TYPE THIS MORNING BUT GOES
PRECIPITABLE WATER VALUES OF NEAR 1 INCH SUGGEST THAT PRECIPITATION
IS CERTAINLY POSSIBLE WITH THESE STORMS. DUE TO THE EXTREMELY DRY
FUELS IN THE WEST DESERTS AND GUSTY WINDS WITH THUNDERSTORMS THE RED
FLAG WARNING ISSUED THIS MORNING WILL CONTINUE...BUT WILL NOW
EXPIRE AT 900 PM MDT.
HIGH CENTER WILL END UP TO THE EAST OF UTAH BY THE LATTER HALF OF THE
WEEKEND. THIS WILL OPEN UP THE FORECAST AREA TO THE DEEP LAYER
MOISTURE WHICH WILL INFILTRATE NEVADA TODAY. THIS MOISTURE WILL
REMAIN INTO EARLY NEXT WEEK.
DEVELOPING TROUGH OFF THE WEST COAST BEGINS TO MOVE INLAND SUNDAY
AND RIDES UP OVER THE TOP OF THE RIDGE THROUGH WEDNESDAY. SERIES OF
MODERATE TO STRONG SHORT WAVES ROTATE THROUGH MAINLY NORTHERN UTAH
BEGINNING SATURDAY AND BECOMING STRONGER THROUGH WEDNESDAY. THIS
COMBINED WITH PLENTY OF MOISTURE WILL ALLOW ISOLATED CONVECTION
SATURDAY TO BECOME MORE WIDESPREAD SUNDAY THROUGH WEDNESDAY.
SOMEWHAT DRIER AND MORE STABLE AIR WILL SETTLE OVER UTAH LATER
WEDNESDAY AND INTO THURSDAY FOLLOWED BY A TRAILING UPPER LOW ALONG
THE CALIFORNIA COAST WHICH WILL BEGIN TO DRAW MOISTURE BACK INTO THE
WESTERN GREAT BASIN BY THE WEEKEND.
&&
.FIRE WEATHER...HIGH PRESSURE OVER NEVADA WILL GRADUALLY SHIFT EAST
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THUNDERSTORMS WILL
CONTINUE TO DEVELOP OVER SOUTHWEST AND WESTERN UTAH THROUGH THIS
EVENING. ENOUGH MOISTURE LOOKS TO BE AVAILABLE TO PRODUCE WETTING
RAINS...EVEN OVER NORTHWEST UTAH. HOWEVER...LOW HUMIDITIES OVER
NORTHWEST AND WEST CENTRAL UTAH WILL RESULT IN STRONG GUSTY WINDS
INITIALLY WITH THE THUNDERSTORMS AND DRY FUELS COULD RESULT IN
WILDFIRE STARTS. WILL ALLOW RED FLAG WARNING TO CONTINUE BECAUSE OF
THIS THREAT...ALTHOUGH HAVE SHORTENED IT TO END BY 9 PM. MOISTURE
PUSHING INTO THE AREA THIS WEEKEND THROUGH EARLY NEXT WEEK WILL
RESULT IN MORE WIDESPREAD WET THUNDERSTORMS.
&&
.AVIATION...LAKE BREEZE WILL GIVE WAY TO LOCAL DRAINAGE PATTER
AROUND 900 PM THIS EVENING. CONVECTION SHOULD REMAIN WEST OF THE
TERMINAL AREA THROUGH THIS EVENING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FIRE WX ZONES 420-434 LATE THIS AFTERNOON
THROUGH 900 PM TONIGHT.
WY...NONE.
&&
PUBLIC/AVIATION...YOUNG
FIRE WEATHER......CHENGHazardous weather outlook, Jul 28, 6:30 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 630 AM MDT FRI JUL 28 2006 UTZ001>008-014>017-019-020-291300- CACHE VALLEY/UTAH PORTION-CENTRAL AND SOUTHWEST MOUNTAINS-GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WEST CENTRAL UTAH- 630 AM MDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS WESTERN UTAH. .DAY ONE...TODAY ISOLATED DRY THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING FOR PORTIONS OF WEST CENTRAL AND NORTHWEST UTAH. THESE DRY THUNDERSTORMS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING WILL BE IN EFFECT FROM 300 PM UNTIL MIDNIGHT TONIGHT. SEE THE LATEST SLCRFWSLC FOR DETAILS. ELSEWHERE...SCATTERED THUNDERSTORMS WILL FORM OVER EXTREME SOUTHWEST UTAH THIS AFTERNOON. THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE HIGHER TERRAIN LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE BEGINNING THIS WEEKEND. THE MOST ACTIVE PERIOD FOR SHOWERS AND STORMS WILL COME LATE SUNDAY AND MONDAY...AND AGAIN LATE TUESDAY THROUGH EARLY WEDNESDAY. DRIER AND MORE STABLE AIR WILL WORK INTO NORTHWEST UTAH MIDWEEK...THEN SPREAD INTO SOUTHWEST UTAH LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ009>013-018-021-WYZ021-291300- CASTLE COUNTRY-GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SOUTHWEST WYOMING-WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 630 AM MDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE DURING THE SUNDAY AND MONDAY TIME FRAME. A DRIER AND MORE STABLE AIRMASS WILL MOVE IN MIDWEEK...AND REMAIN THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:44 AM MDT | Red Flag Warning | SLC | 17 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.